MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON CATHETER; DRUG COATED PTA BALLOON CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON CATHETER; DRUG COATED PTA BALLOON CATHETER
Model Number 9014
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the returned catheter did have striations, wrinkles present in the middle of the balloon material, which is consistent with the balloon material being twisted.However, functional testing of the sample did not reveal any twisting abnormalities during inflation or deflation.A fluoroscopy image from the physician was provided, demonstrating the twisting balloon during inflation at the target lesion.It was reported that the lutonix dcb was prepped per the ifu and the hcp delivered the lutonix dcb over an 0.014 csi viperwire guidewire.The hcp reportedly did not use a twisting motion during advancement, but did use a linear push technique with the lutonix dcb.Under fluoroscopy, while the lutonix dcb was inflated, reportedly a portion of the balloon did not inflate.No additional balloon was used to complete the procedure, since this was the second lutonix dcb used on the patient for this target lesion.No adverse patient outcomes were reported.The root cause could not be determined based upon the available information received from the field communications labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the left superficial femoral artery, the drug coated balloon allegedly twisted and was difficult to inflate.No further treatment was needed.There was no reported patient injury.

Brand Name
LUTONIX 018 DRUG COATED BALLOON CATHETER
Common Device Name
DRUG COATED PTA BALLOON CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key9014466
Report Number3006513822-2019-00117
Device Sequence Number2529511
Product Code ONU
UDI-Device Identifier00801741177705
UDI-Public(01)00801741177705
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2021
Device Model Number9014
Device Catalogue NumberLX1813062205F
Device Lot NumberGFDQ2535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2019
Initial Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight90